This is gross, but a few days after putting advantage on my 6lb, 12 year old pom mix, he got terrible diarrhea and threw up a few times. Has anyone else experienced this? He is eating the same food, hasn't gotten into anything, has no fever...Help!
Yes, it happened to my 12 year old Papillon. Maybe we shouldn't put it on older dogs. I used it on my 6 year old dog the same day and she was fine. My Pap had all that your dog had and a stroke. My vet told me that reactions are rare but can happen. I never thought of the age factor until I read your question, thank you. Hope your baby is better very soon. All the best;~)
Most dogs are going to have reactions a lot faster than that. Are you sure he didn't get into anything. Have you taken him to the vet?
Don't assume it's the advantage. Take your dog to a veterinarian. Regardless of what is causing the symptoms, he will need to be treated to avoid dehydration and death. Those little dogs don't have much in the way of resources.
The fact that he's so small AND old just makes his situation worse. Don't wait too long to get him in.
talk with your vet.
perhaps he can help?
I don't have an answer to your question but had to tell you that if your Avatar is a picture of your dog...he is soooooo adorable--post some more pics of him! (:
PS: What is his name?
Advantage has not done any testing on the use of the product on geriatric pets. I would call the vet right away.
I have heard of this when dogs were able to lick flea control products on themselves or each other. It requires immediate attention,call your vet!
I gave my poodle a pill for fleas and it made her have seizures but i later put the flea medicine the vet gave me to use that goes between the dogs shoulder blades and she did fine on that. My vet says there are certain flea medicine that can't be given to some dogs such as beagles and Shelties as it can kill them so be safe as the other have said and take your dog to the vet if you love him and I'm sure you do, just to be on the safe side.
Flea medicine has to be administered by weight and most people who treat their own pets don't always do this. I hope all goes well for your pet.
Well unless he licked it off then I don't think it has any internal side effects. It says to keep anything from ingesting it so maybe he licked it? As far as I know spot ons only have external side effects such as hair falling out.
did u put the advantage on right? maybe he licked it off? dogs are smart b/c if they eat something that doesn't suit their bodies, they throw it up. if he's still having diarrhea/vomiting don't feed him for 24 hrs, just give him water. after that, feed him some plain rice to settle his stomach.